advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Sacramento, California, USA:

After my son injects his Lantus, he says the area stings and/or itches for several minutes after the injection. A red area around the injection site sometimes develops that quickly goes away after a few minutes, but the stinging/itching is very uncomfortable. He has never had this experience with other insulins. The nurse educator says she has never heard of this happening. Have you? Do you know why? Is there anything we can do to alleviate the stinging/itching?

Answer:

This could be an allergic reaction to the Lantus or some of its other chemical stabilizers. It is more likely a local irritation because the Lantus is prepared in an acidic rather than neutral pH solution to help it work properly. All the other currently available insulins are pH neutral.

For some people using Lantus, this local discomfort is so annoying that they cannot use these insulins. Sometimes using a different injection site works. Please go back and discuss with your child's doctor and nurse so that they can help figure out an alternative approach.

SB

DTQ-20031023164438
Original posting 27 Oct 2003
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.